MAUDE Adverse Event Report: NEW WORLD MEDICAL, INC. KAHOOK DUAL BLADE GLIDE; GONIOTOMY BLADE

NEW WORLD MEDICAL, INC. KAHOOK DUAL BLADE GLIDE; GONIOTOMY BLADE
Model Number GLIDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record for the reported lot was reviewed and no issues were observed.The device manufacturing site was contacted and reported no anomalies in particulate count for the months of manufacture for the reported lot.The lot was also confirmed to have passed specifications for sterilization, bacterial endotoxin testing, package leak testing, and package seal testing.Product was manufactured, sterilized, and released per validated procedures.The sample was discarded at the user facility, so no device evaluation could be performed.No issues could be confirmed with the reported device.
 
Event or Problem Description
User facility reported the following "endophthalmitis s/p cataract/kdb 5-3-23.Pt was seen by retina and received an intravitreal injection of dexamethasone, ceftazadime, and vancomycin.Culture was also obtained, which did not grow anything.Vision was hand motion when seen on (b)(6) 2023.As of (b)(6) pt had vision of count fingers at 1 ft.".

Brand Name
KAHOOK DUAL BLADE GLIDE
Common Device Name
GONIOTOMY BLADE
Manufacturer (Section D)
NEW WORLD MEDICAL, INC.
10763 edison court
rancho cucamonga CA 91730
Manufacturer (Section G)
PRO-TECH DESIGN & MANUFACTURING INC.
14561 marquardt ave.
santa fe springs CA
Manufacturer Contact
cristina avalos
10763 edison court
rancho cucamonga, CA 91730
9098705446
MDR Report Key17107892
Report Number1000125279-2023-00022
Device Sequence Number2188876
Product Code HNN
UDI-Device Identifier00892064002003
UDI-Public(01)00892064002003(17)260131(10)N1122
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberGLIDE
Device Catalogue NumberGLIDE
Device Lot NumberN1122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown